Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 17, 2009, 5:45 PM EDT for Liberty County, Long County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 17, 2009, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3004 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 172145
TORCHS
GAC179-183-172215-
/O.NEW.KCHS.TO.W.0016.090617T2145Z-090617T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 615 PM EDT
* AT 542 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR GUM BRANCH...OR
ABOUT 7 MILES NORTH OF LUDOWICI...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DONALD...GUM BRANCH...
LUDOWICI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3187 8189 3189 8170 3180 8155 3167 8173
3167 8185 3169 8187
TIME...MOT...LOC 2145Z 011DEG 9KT 3179 8179
$$2 follow-up statements
000
WWUS52 KCHS 172157
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT WED JUN 17 2009
GAC179-183-172215-
/O.CON.KCHS.TO.W.0016.000000T0000Z-090617T2215Z/
LONG GA-LIBERTY GA-
557 PM EDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WEST
CENTRAL LIBERTY AND CENTRAL LONG COUNTIES...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 5 MILES SOUTH OF GUM BRANCH
GUM BRANCH...OR ABOUT 5 MILES NORTH OF LUDOWICI...MOVING SOUTH AT 10
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...GUM BRANCH...LUDOWICI AND WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3187 8189 3189 8170 3180 8155 3167 8173
3167 8185 3169 8187
TIME...MOT...LOC 2156Z 357DEG 8KT 3182 8173
$$000
WWUS52 KCHS 172210
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED JUN 17 2009
GAC179-183-172219-
/O.EXP.KCHS.TO.W.0016.000000T0000Z-090617T2215Z/
LONG GA-LIBERTY GA-
610 PM EDT WED JUN 17 2009
...THE TORNADO WARNING FOR WEST CENTRAL LIBERTY AND CENTRAL LONG
COUNTIES WILL EXPIRE AT 615 PM EDT...
AT 608 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF LONG
AND LIBERTY COUNTY UNTIL 645 PM.
ALTHOUGH THE IMMEDIATE THREAT FOR TORNADOES HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3187 8189 3189 8170 3180 8155 3167 8173
3167 8185 3169 8187
TIME...MOT...LOC 2209Z 357DEG 8KT 3179 8173
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 17, 4:03 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 17, 4:03 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT WED JUN 17 2009
.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION
THURSDAY AND WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL PUSH
THROUGH THE REGION SUNDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING
BACK INTO THE AREA FOR THE FIRST HALF OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATE WEDNESDAY AFTERNOON...THE REMNANTS OF THE COLD FRONT WHICH
PUSHED THROUGH THE REGION OVERNIGHT WERE LOCATED NEAR THE SAVANNAH
RIVER. PER THE SPC MESOANALYSIS...SBCAPES HAD INCREASED TO OVER 4000
J/KG. ISOLATED/SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
ALONG/SOUTH OF THIS BOUNDARY THROUGH THE EARLY EVENING. STRONG
INSTABILITY...0-6 KM BULK SHEAR AROUND 30 KNOTS AND DRY MID LEVEL
AIR/WET BULB ZERO HEIGHTS NO HIGHER THAN 12 KFT WILL SUPPORT
MULTICELL THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS
AND LARGE HAIL. THUNDERSTORMS WILL ADVANCE TOWARD THE S/SE. ACROSS
NORTHERN COUNTIES...CLOUD COVER AND HIGH CONVECTIVE TEMPERATURES HAD
DELAYED THE DEVELOPMENT OF DEEP MOIST CONVECTION ALONG THE SEA
BREEZE. HOWEVER...SHORTWAVES ADVANCING INTO THE REGION FROM THE N/NW
AND A DIFFLUENT UPPER FLOW SHOULD SUPPORT AT LEAST ISOLATED TO
SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. HERE...SBCAPES AS
HIGH AS 2000-3000 J/KG AND 0-6 KM BULK SHEAR 30-35 KNOTS WILL
PROMOTE MULTICELL DEVELOPMENT AND AN ASSOCIATED THREAT FOR AT LEAST
ISOLATED DAMAGING WIND GUSTS LARGE HAIL. THUS...MAINTAINED A MENTION
OF SEVERE THUNDERSTORMS WITHIN FORECASTS INTO THIS EVENING. GIVEN
THE DEGREE OF INSTABILITY...THE POTENTIAL MAGNITUDE OF ANY SEVERE
WEATHER APPEARS GREATEST ALONG/SOUTH OF THE SAVANNAH RIVER. ALSO...
THE POTENTIAL FOR MULTICELL THUNDERSTORMS MAY EVENTUALLY REQUIRE
LOCALLY HIGHER POPS.
OVERNIGHT...EXPECT A DIURNAL WEAKENING/DISSIPATION OF
SHOWERS/THUNDERSTORMS. HOWEVER...THE POTENTIAL FOR PERSISTENT
CONVECTION TO SPILL INTO THE REGION FROM THE NW JUSTIFIES ONGOING
SLIGHT CHANCE POPS FOR MOST AREAS OVERNIGHT. ALSO...STRATUS/FOG MAY
AGAIN DEVELOP WITHIN THE MOIST AIRMASS OVER THE REGION...BUT THE
COVERAGE/MAGNITUDE OF FOG MAY DEPEND ON RAIN COVERAGE THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE UPPER RIDGE EXPANDS TOWARD THE REGION FROM THE W/SW...EXPECT
A TRANSITION TO A VERY HOT/HUMID PERIOD ACROSS THE REGION. THURSDAY
AFTERNOON...HIGH TEMPERATURES APPROACHING 100F...A BIT BELOW GFS MOS
GUIDANCE...AND DEWPOINTS CLOSE TO 70 SHOULD SUPPORT HEAT INDICES
AROUND 105F FOR A COUPLE OF HOURS ACROSS ALL BUT FAR N COUNTIES.
THUS...ISSUED A HEAT ADVISORY FOR MOST AREAS EXCEPT COLLETON COUNTY
AND THE CHARLESTON TRI-COUNTY AREA.
MEANWHILE...WITH A CONTINUED NW FLOW ALOFT AND STRONG
INSTABILITY...SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THURSDAY. HOWEVER...AS THE CAP STRENGTHENS UNDER
THE BUILDING UPPER RIDGE...COVERAGE OF THUNDERSTORMS REMAINS
UNCLEAR. INDEED...12Z NAM GUIDANCE SUGGESTS THAT FEW THUNDERSTORMS
WILL MANAGE TO DEVELOP ALONG THE SEA BREEZE. ALSO...ANY
THUNDERSTORMS THAT DEVELOP OUTSIDE THE CAP UPSTREAM COULD HOLD
TOGETHER TO PUSH SE AND INTO THE REGION. THUS...MAINTAINED ONGOING
SLIGHT CHANCE POPS FOR THURSDAY AFTERNOON...BUT GIVEN THE NEAR TERM
SEVERE THREAT WILL DEFER ANY MENTION OF THURSDAY SEVERE WEATHER TO
LATER SHIFTS.
THURSDAY NIGHT...EXPECT ANY THUNDERSTORMS TO DIMINISH DURING THE
EVENING...LEAVING A VERY WARM AND HUMID NIGHT. EXPECT LOWS IN THE
70S MOST AREAS...AND SOME LOCATIONS ALONG THE COAST MAY HOLD AROUND
80F THROUGH THE NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIODS THIS AFTERNOON. STRONG UPPER LEVEL RIDGING FOR THE END OF
THE WEEK AND OVER THE WEEKEND...WILL TRANSITION TO A FAIRLY
AMPLIFIED UPPER LEVEL TROUGH OVER THE SOUTHEAST UNITED STATES FOR
THE FIRST HALF OF NEXT WEEK. AT THE SURFACE...ATLANTIC HIGH PRESSURE
IS EXPECTED TO HOLD IN PLACE THROUGH SUNDAY...WITH A COLD FRONT THEN
PUSHING THROUGH THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
FROM THE NORTH FOR THE FIRST HALF OF NEXT WEEK.
AS FOR SENSIBLE WEATHER...WESTERLY FLOW IN COMBINATION WITH STRONG
UPPER LEVEL RIDGING AND LACK OF ANY SIGNIFICANT FORCING MECHANISM
ASIDE FROM THE SEA BREEZE...SHOULD RESULT IN RAIN FREE WEATHER
FRIDAY THROUGH SATURDAY NIGHT. CAN/T RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM FRIDAY AFTERNOON IN ASSOCIATION WITH THE SEA
BREEZE PUSHING INLAND...BUT CHANCES APPEAR TOO LOW TO INCLUDE IN THE
FORECAST AT THIS TIME GIVEN LOW LEVEL WESTERLY STEERING FLOW.
DEEP MOISTURE WILL BE ON THE INCREASE SUNDAY AS A SURFACE COLD FRONT
APPROACHES FROM THE NORTH AND UPPER LEVEL HEIGHTS BEGIN TO FALL IN
ADVANCE OF THE DEVELOPING UPPER LEVEL TROUGH. THAT SAID...WITH LOW
LEVEL STEERING FLOW REMAINING WESTERLY...COVERAGE SHOULDN/T BE TOO
GREAT...AND WILL LIMIT POPS TO SLIGHT CHANCE IN THE
AFTERNOON/EVENING.
FOLLOWING THE COLD FRONT PASSAGE SUNDAY NIGHT...A DRIER LOW LEVEL
AIRMASS WILL PUSH INTO THE REGION...AND THIS SHOULD LIMIT THE AMOUNT
OF CONVECTIVE ACTIVITY ACROSS THE AREA. THEREFORE WILL LIMIT POPS TO
SLIGHT CHANCE MONDAY THROUGH WEDNESDAY...FOR ISOLATED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE UNSEASONABLY HOT FRIDAY AND SUNDAY...WITH
DAYTIME HIGHS EXCEEDING 100 DEGREES IN MANY LOCATIONS SATURDAY.
TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL VALUES MONDAY
THROUGH WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HAVE INITIATED 18Z TAF PERIOD WITH VFR CONDITIONS FOR KCHS AND KSAV...
YET WITH SEVERAL UPPER DISTURBANCES ACROSS THE AREA...
SHOWER/THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON.
TIMING AND COVERAGE OF ACTIVITY REMAINS UNCERTAIN...THUS WILL
MAINTAIN CB GROUP AFTER 20Z FOR NOW AND WILL AMEND TAFS ONCE RADAR
TRENDS ARE ESTABLISHED. WITH LIGHT WINDS AND PLENTY OF LINGERING
LOW LEVEL MOISTURE OVERNIGHT...MVFR FOG DEVELOPMENT IS EXPECTED
EARLY THURSDAY MORNING...AND ANOTHER ROUND OF IFR OR LOWER
CONDITIONS REMAIN POSSIBLE. EXPECT PRECIP THURSDAY AFTERNOON...YET
HAVE EXCLUDED ANY MENTION OF CB FOR NOW AS TIMING OF CONVECTION IS
EXPECTED AFTER 18Z TAF PERIOD AND WILL REEVALUATE FOR THE NEXT TAF
PERIOD.
EXTENDED AVIATION OUTLOOK...COULD SEE A FEW ISOLATED THUNDERSTORMS
SUNDAY AND MONDAY...BUT OVERALL VFR CONDITIONS ARE ANTICIPATED.
&&
.MARINE...
E/NE WINDS WILL PERSIST INTO TONIGHT...THEN A WEAKENING PRESSURE
PATTERN WILL SUPPORT LIGHT/VARIABLE WINDS OVERNIGHT INTO THURSDAY
MORNING. THURSDAY AFTERNOON...A VIGOROUS SEA BREEZE CIRCULATION
WILL DEVELOP IN RESPONSE TO VERY WARM INLAND TEMPERATURES...AND
ONSHORE WINDS AROUND 15 KNOTS WILL BECOME COMMON. THURSDAY
NIGHT...AS HIGH PRESSURE EXPANDS OVER THE ATLANTIC...S/SW WINDS
MAY SURGE TO AROUND 15 KNOTS. OVERALL...CONDITIONS WILL REMAIN
BELOW SCA THRESHOLD THROUGH THURSDAY NIGHT.
ATLANTIC HIGH PRESSURE WILL HOLD STRONG ACROSS THE WATERS FRIDAY
THROUGH SUNDAY...WITH A COLD FRONT THEN PUSHING THROUGH THE REGION
SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH ON
MONDAY. THE OVERALL PATTERN WILL BE DOMINATED BY AFTERNOON SEA
BREEZES AND NOCTURNAL SURGES...WITH THE EXCEPTION OF THE COLD
FRONTAL PASSAGE SUNDAY NIGHT. EXPECT A FAIRLY GOOD NOCTURNAL SURGE
SATURDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT...AND
PORTIONS OF THE WATERS MAY SEE WINDS AND/OR SEAS APPROACH SMALL
CRAFT LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR GAZ087-088-
099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR SCZ040-042-
047-048-051.
MARINE...NONE.
&&Hazardous weather outlook, Jun 17, 4:24 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT WED JUN 17 2009 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-048-051- 181000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 424 PM EDT WED JUN 17 2009 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. IN ADDITION...ANY THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING AND EXCESSIVE CLOUD TO GROUND LIGHTNING. WHILE SEVERE THUNDERSTORMS MAY OCCUR ANYWHERE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL MIDNIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER COULD EXIST ALONG AND SOUTH OF THE SAVANNAH RIVER. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED... ESPECIALLY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. GAZ117-119-139-141-SCZ043>045-049-050-181000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 424 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. IN ADDITION...ANY THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING AND EXCESSIVE CLOUD TO GROUND LIGHTNING. WHILE SEVERE THUNDERSTORMS MAY OCCUR ANYWHERE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL MIDNIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER COULD EXIST ALONG AND SOUTH OF THE SAVANNAH RIVER. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED... ESPECIALLY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-352-354-374-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 424 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE COASTAL WATERS ADJACENT TO SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH STRONG WIND GUSTS EXCEEDING 50 KNOTS AND HAIL THE SIZE OF PENNIES OR LARGER. IN ADDITION... ANY THUNDERSTORMS COULD PRODUCE EXCESSIVE CLOUD TO WATER LIGHTNING. THE HIGHEST SEVERE WEATHER POTENTIAL WILL EXIST THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 17, 4:37 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG DELEMAR CROSSROADS 32.85N 80.28W
06/16/2009 DORCHESTER SC NWS EMPLOYEE
5 LARGE TREES BLOWN DOWN ALONG HIGHWAY 165 BETWEEN COUNTY
LINE ROAD AND HIGHWAY 17.
0510 PM TSTM WND DMG 1 N HOLLYWOOD 32.75N 80.24W
06/16/2009 CHARLESTON SC NWS EMPLOYEE
100-150 FOOT TALL TREE WAS BLOWN DOWN ALONG HIGHWAY 165
ABOUT 1 MILE NORTH OF THE INTERSECTION WITH 162. PART OF
THE TREE WAS BLOWN ONTO POWERLINES.
0510 PM TSTM WND DMG 3 W MEGGETT 32.72N 80.29W
06/16/2009 CHARLESTON SC NWS EMPLOYEE
MEDIUM SIZED TREE AND LARGE LIMBS DOWN AROUND THE
INTERSECTION OF TOOGADOO AND PARISHVILLE ROADS.
&&
REBSpecial weather statement, Jun 17, 4:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT WED JUN 17 2009 GAZ100-114>116-137-138-172145- BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 439 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...EXTREME NORTHWESTERN BRYAN...EXTREME SOUTH CENTRAL BULLOCH...SOUTHERN TATTNALL...SOUTHERN EVANS AND NORTHWESTERN LONG COUNTIES THROUGH 545 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT 16 MILES NORTHWEST OF LUDOWICI...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND DAISY...DONALD...GLENNVILLE...GROVELAND...GUM BRANCH...MENDES AND MIDWAY WILL BE IMPACTED THROUGH 545 PM EDT. ANOTHER BROKEN LINE OF THUNDERSTORMS WAS LOCATED BETWEEN DENMARK AND REIDSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Jun 17, 5:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 SW GUM BRANCH 31.82N 81.78W
06/17/2009 E0.50 INCH LONG GA PUBLIC
&&
PJMLocal storm report, Jun 17, 5:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DONALD 31.82N 81.85W
06/17/2009 LONG GA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO GEORGE SWINDELL ROAD.
&&Local storm report, Jun 17, 5:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL LUDOWICI 31.71N 81.74W
06/17/2009 E0.50 INCH LONG GA PUBLIC
&&
33Local storm report, Jun 17, 5:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 NNW DONALD 31.83N 81.86W
06/17/2009 LONG GA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO A POWER LINE.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:13 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 62 min |
| Jun 16, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 46 min |
| Jun 16, 10:01 PM EDT | Special Marine Warning | CHS | 13 min | |
| Jun 17, 4:16 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 24 hr |
| Jun 17, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 41 min |
| Jun 17, 5:14 PM EDT | Tornado Warning | CHS | Long | 31 min |
| Jun 17, 5:49 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 56 min |
| Jun 17, 7:19 PM EDT | Special Marine Warning | CHS | 56 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.